Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 53, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 3, 2020, 4:03 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2020, 4:03 AM EST (09:03 UTC)
- Expired
- Nov 4, 2020, 4:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
155 WHUS72 KKEY 030903 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 403 AM EST Tue Nov 3 2020 GMZ031>035-042>044-052>055-072>075-031600- /O.CAN.KKEY.GL.W.0004.000000T0000Z-201103T1000Z/ /O.NEW.KKEY.SC.Y.0053.201103T0903Z-201103T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 403 AM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds around 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
5 follow-up statements
921 WHUS72 KKEY 031514 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1014 AM EST Tue Nov 3 2020 GMZ031>035-042>044-052>055-072>075-032130- /O.EXT.KKEY.SC.Y.0053.000000T0000Z-201104T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 AM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds 25 to 30 knots with occasional gusts 30 to 35 knots. Winds may decrease a few knots through the afternoon only to regain those magnitudes this evening. Extremely large seas will persist across Hawk Channel the Bay and Gulf side waters, the deeper waters of the southeastern Gulf of Mexico and the Straits of Florida. Seas as high as 9 to 13 feet will persist across the Straits of Florida and the coastal waters west of the Dry Tortugas. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
288 WHUS72 KKEY 032211 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 511 PM EST Tue Nov 3 2020 GMZ031>035-042>044-052>055-072>075-040430- /O.CON.KKEY.SC.Y.0053.000000T0000Z-201104T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 511 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds near 25 knots. Extremely large seas will persist across Hawk Channel, the Bay and Gulf side waters, the deeper waters of the southeastern Gulf of Mexico, and the Straits of Florida. Seas as high as 8 to 12 feet will persist across the Straits of Florida and the coastal waters west of the Dry Tortugas. * WHERE...Straits of Florida, Hawk Channel, Bay and Gulf side, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
245 WHUS72 KKEY 040952 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 452 AM EST Wed Nov 4 2020 GMZ031>035-042>044-052>055-072>075-041800- /O.EXT.KKEY.SC.Y.0053.000000T0000Z-201104T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 452 AM EST Wed Nov 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds near 25 knots. Extremely large seas will persist across Hawk Channel, the Bay and Gulf side waters, the deeper waters of the southeastern Gulf of Mexico, and the Straits of Florida. Seas as high as 8 to 12 feet will persist across the Straits of Florida and the coastal waters west of the Dry Tortugas. * WHERE...Straits of Florida, Hawk Channel, Bay and Gulf side, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ Devanas
277 WHUS72 KKEY 041540 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1040 AM EST Wed Nov 4 2020 GMZ031>035-042>044-052>055-072>075-042100- /O.CON.KKEY.SC.Y.0053.000000T0000Z-201104T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1040 AM EST Wed Nov 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...Northeast to east winds 20 to 25 knots. Large seas will persist across Hawk Channel, the Bay and Gulf side waters, the deeper waters of the southeastern Gulf of Mexico, and the Straits of Florida. Seas as high as 7 to 10 feet will persist across the Straits of Florida and the coastal waters west of the Dry Tortugas. * WHERE...Straits of Florida, Hawk Channel, Bay and Gulf side, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
971 WHUS72 KKEY 042104 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 404 PM EST Wed Nov 4 2020 GMZ031>035-042>044-052>055-072>075-050445- /O.EXP.KKEY.SC.Y.0053.000000T0000Z-201104T2100Z/ /O.NEW.KKEY.SC.Y.0054.201104T2104Z-201105T1100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 404 PM EST Wed Nov 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...Northeast winds 25 to 30 knots and seas 7 to 11 feet, especially across the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 3:50 AM EST, 13 minutes earlier.
Area forecast discussion, Nov 3, 3:50 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Key West FL
350 AM EST Tue Nov 3 2020
.DISCUSSION...
The Keys and coastal waters are wedged between post frontal high
pressure situated over the southeast and Hurricane Eta in the
western Caribbean. Because of this, winds have been near gale, or
gale force for much of Monday and this morning. A recent
ASCAT pass (002Z) found winds in our waters solidly in the 25 to
30 knot range. As well, our marine platforms have been fairly
steady in that range, with Smith Shoal currently measuring 30
knots sustained. Therefore, the Gale Warning will be dropped with
the issuance of the morning forecast package, and replaced with
Small Craft Advisory all waters. The Wind Advisory over the
islands will expire at 09Z.
It appears the area is in for a prolonged period of strong
northeast to east breezes, as the ridge to our north very slowly
rolls off to the north and northeast. This will maintain a strong
pressure gradient over the islands and coastal waters through
Thursday morning before relaxing to fresh northeast to east
breezes by Thursday afternoon.
Heading into the weekend, there is considerable more uncertainty
in the overall synoptic scenario. While ridging remains in place
over the eastern CONUS, the remnants of ETA will likely evolve
into a broad area of low pressure over the western Caribbean
lifting northward. This should again increase the gradient over
the area, and bring about several days of strong easterly breezes
over the coastal waters through Monday.
While the Florida Keys are currently enjoying post frontal dewpoint
temperatures in the low 60s and precip free, boundary layer
moisture will begin to increase Wednesday afternoon as the winds
begin to veer more to an easterly orientation, bringing dewpoints
back into the 70s by Wednesday overnight/Thursday. The increased
moisture will allow a slight chance of showers on Wednesday. From
Wednesday night onward, moisture through the depth of the
troposphere will continue to increase resulting in a high chance
of rainfall later this week and into the weekend.
&&
.MARINE...
The Gale Warning currently in effect will be allowed to expire at
4am, and will be replaced with a Small Craft Advisory over all
Florida Keys coastal waters. Winds will remain strong from the
northeast to east for a prolonged period, probably lasting into at
least Thursday morning. Thereafter, fresh breezes from the east
are expected through Friday morning. Winds will again increase
heading into the weekend, with strong easterly breezes taking
hold.
&&
.AVIATION...
A thin layer of VFR strato-cu will persist and become broken at
times with high confidence in a lack of vicinity showers through
04/12z. A 15-20 knot northerly component of crosswind will continue
to be an issue at the terminals, particularly MTH, as northeasterly
winds of 15 to 20 knots with gusts to near 30 knots persist.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 79 72 81 75 / - - 20 40
Marathon 79 72 82 76 / - - 20 40
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 4 AM EST early this morning for FLZ076>078.
GM...Small Craft Advisory until 11 AM EST this morning for GMZ031>035-
042>044-052>055-072>075.
Gale Warning until 4 AM EST early this morning for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...Devanas
Aviation/Nowcasts....WLC
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Nov 2, 5:51 AM EST, 22 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 551 AM EST Mon Nov 2 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-031100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 551 AM EST Mon Nov 2 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Gale Warning is in effect for all of the coastal waters of the Florida Keys due to expected frequent gusts of 35 knots or higher. Seas will also build to 9 to 18 feet across the offshore coastal waters. A Wind Advisory is in effect for the Florida Keys with northeast winds increasing to 25 to 30 mph with gusts to 35 mph. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY For Tuesday through Thursday, a Small Craft Advisory is a near certainty for the entire coastal waters with the potential for a Gale Warning for portions of the time and area. Mariners should be alert for the likelihood of hazardous conditions. A Small Craft Advisory may be required Thursday night through Sunday. Isolated thunderstorms are possible beginning Wednesday night and continuing through Sunday. The main hazard is cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.